I take 90mg now. The doctor has told me that this should curb my appetite for starches. I eat more starches than ever!!!! What should I do? I do take the Cymbalta for severe PMS and anixiety.
Hi Amy: One of the possible side effects of Cymbalta is a decrease in appetite and the effects appear to increase with dosage. Doctors can prescribe as high as 120mg, but there is no research that supports higher effectiveness in doses much higher than 60mg. However, this side effect is not true for everyone. In fact, when Lilly studied the effects of Cymbalta and its side effects, it showed that only 11 out of 225 patients tested on the 60mg dose demonstrated decreased appetite as a side effect.
Because Cymbalta is an SSRI/SSNRI, there is always the risk of "weight changes" which can mean either up or down.
You should speak with your doctor about your concerns. If it is working for your severe PMS and anxiety, you have a very tough decision to make.
Best of luck,
Dr. Diana Walcutt
*Dr. Walcutt is a Psychologist. Dr. Walcutt's answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.